Ask an expert
Question

04 Dec 2005

Cilift and androcur
I am 19 and have been on the pill and androcur for 6 years, the pill im currantly on is yasmin. My intake of androcur has fluctuated from 50mg to currantly 12.5mg. My problem is that a year after i began androcur my metabolism drasticaly slowed down and my weight rose steadily, and because of this ive become mildly depressed. I was wondering if i could take Cilift to counteract my weight gain and depression.
Answer 742 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Robz,
Unfortunately, some of the antidepressants actually increase your weight, so I would not recommend you to go this way for trying to lose weight. Rather follow a healthy diet, join a group like weigh less and try to exercise 30 min each day to make your metabolism faster. Exercise also lifts your mood and may have a positive effect on the depression. If you really feel down most of the time, talk to your GP and ask him to prescribe something that would not make you pick up weight. However, it sounds as if the weight is the problem and maybe you should start on that before taking extra tablets each day! I know one can feel very disheartened especially if you have been trying to eat right but try not to take unnecessary medication?
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.